NetWellness is a global, community service providing quality, unbiased health information from our partner university faculty. NetWellness is commercial-free and does not accept advertising.
Wednesday, December 7, 2016
Smoking and Tobacco
Nausea using Chantix
My wife started three weeks ago using "Chantix", a prescription drug to help her quit smoking. The most severe side effect is nausea. Any suggestions how to alleviate this?
Thank you for your question.
The most common adverse effects reported in Chantix clinical trials were gastrointestinal. Mild to moderate nausea was the most common adverse effect.
Try taking Chantix after eating a meal and with a full glass of water. For many patients, the nausea is transient and goes away. If it does not, talk with your doctor. A decrease in the total daily dose may be required.
Jill RK Griffith, RPh, PharmD, CSPI
Clinical Assistant Professor
College of Pharmacy
University of Cincinnati